Alert archive / Maine / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 49, NWS Gray, ME

July 19, 2015Cumberland County, Maine

NWS Gray, ME issued this severe thunderstorm warning at Jul 19, 2015, 5:05 PM EDT for Cumberland County, Maine. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2015, 5:05 PM EDT (21:05 UTC)
Expired
Jul 19, 2015, 5:45 PM EDT
In force
40 min
Issued by
NWS Gray, ME
Area
Storm-based polygon

County Cumberland County, ME

The radar

The Portland,ME radar (KGYX), 17 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 5:27 PM EDTHAIL 1.5Naples, ME

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 2:49 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 9.1 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2015-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2015-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1140 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

851 
WUUS51 KGYX 192105
SVRGYX
MEC005-192145-
/O.NEW.KGYX.SV.W.0049.150719T2105Z-150719T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
505 PM EDT SUN JUL 19 2015

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CUMBERLAND COUNTY IN SOUTHWESTERN MAINE...

* UNTIL 545 PM EDT

* AT 504 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTHWESTERN
  NAPLES...AND MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PORTLAND...SOUTH PORTLAND...WESTBROOK...SOUTHEASTERN BRIDGTON...
  NAPLES...CUMBERLAND...GORHAM...FALMOUTH...FREEPORT...GRAY...
  YARMOUTH...SEBAGO LAKE STATE PARK...RAYMOND...STANDISH...
  SCARBOROUGH...CASCO...HARRISON...DENMARK...FRYE ISLAND AND TOWN OF
  SEBAGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4388 7075 4391 7076 4393 7073 4395 7075
      4396 7072 4400 7076 4406 7073 4388 7006
      4376 7018 4378 7017 4377 7020 4374 7019
      4370 7025 4371 7025 4365 7028 4366 7031
      4361 7032
TIME...MOT...LOC 2104Z 300DEG 12KT 4393 7066 

$$
MLE
2 follow-up statements
576 
WWUS51 KGYX 192116
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
516 PM EDT SUN JUL 19 2015

MEC005-192145-
/O.CON.KGYX.SV.W.0049.000000T0000Z-150719T2145Z/
CUMBERLAND ME-
516 PM EDT SUN JUL 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CENTRAL CUMBERLAND COUNTY...

AT 516 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTHEASTERN
NAPLES...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
NORTHERN WESTBROOK...SOUTHEASTERN BRIDGTON...NAPLES...CUMBERLAND...
GORHAM...NORTHWESTERN FALMOUTH...GRAY...SEBAGO LAKE STATE PARK...
RAYMOND...NORTHEASTERN STANDISH...CASCO...HARRISON...FRYE ISLAND...
WINDHAM...TOWN OF SEBAGO...POWNAL...NORTH YARMOUTH AND NEW
GLOUCESTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4390 7068 4397 7069 4403 7065 4391 7018
      4380 7026 4373 7034
TIME...MOT...LOC 2116Z 287DEG 12KT 4393 7059 

$$
MLE
224 
WWUS51 KGYX 192144
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
544 PM EDT SUN JUL 19 2015

MEC005-192154-
/O.EXP.KGYX.SV.W.0049.000000T0000Z-150719T2145Z/
CUMBERLAND ME-
544 PM EDT SUN JUL 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CUMBERLAND COUNTY WILL
EXPIRE AT 545 PM EDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4390 7068 4397 7069 4403 7065 4391 7018
      4380 7026 4373 7034
TIME...MOT...LOC 2136Z 300DEG 12KT 4393 7059 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 4:53 PM EDT, 12 minutes earlier.

Area forecast discussion, Jul 19, 4:53 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
453 PM EDT SUN JUL 19 2015

.SYNOPSIS...
A COLD FRONT WILL PUSH OFFSHORE TONIGHT WITH SHOWERS AND
THUNDERSTORMS AHEAD OF IT. HIGH PRESSURE WILL BUILD IN FROM THE
WEST ON MONDAY. ANOTHER COLD FRONT WILL APPROACH FROM THE WEST
MONDAY NIGHT AND WILL CROSS THE AREA ON TUESDAY WITH ANOTHER ROUND
OF SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL BUILD IN FROM THE
WEST TUESDAY NIGHT AND WEDNESDAY. ANOTHER COLD FRONT WILL DROP
SOUTH FROM CANADA ON THURSDAY. HIGH PRESSURE WILL BUILD IN FROM
THE WEST FRIDAY AND WILL SHIFT OFFSHORE ON SATURDAY.

&&

.NEAR TERM /TONIGHT/...
5PM UPDATE...
STORMS HAVE ORGANIZED MORE ALONG AND JUST NORTH OF THE WARM
FRONTAL BOUNDARY. A BROADER REGIONAL VIEW SHOWS STORMS ALONG THIS
LINE EXTENDING ALL THE WAY THROUGH TO THE QUEBEC AND ONTARIO
BORDER... GRADUALLY MOVING TO THE NORTHEAST. HAVE ADJUSTED THE
HOURLY PRECIPITATION CHANCES TO REFLECT THE ENHANCED CHANCES IN
THE AREA ALONG AND NORTH OF THIS BOUNDARY. ADDITIONAL DEVELOPMENT
HAS BEEN NOTED IN EAST CENTRAL NEW YORK AND COULD IMPACT SOUTHERN
NEW HAMPSHIRE EVENTUALLY TONIGHT. BUT FOR NOW CUMULUS FIELD HAS
BEEN SUPPRESSED IN THIS AREA DUE TO CONVECTION ON EITHER SIDE...
LEAVING THIS AREA TO ROAST IN THE HEAT AND HUMIDITY. OTHERWISE
FORECAST THINKING REMAINS THE SAME.

ORIGINAL DISCUSSION...
THUNDERSTORMS HAVE BEGUN TO FORM WITHIN THE WARM AND HUMID AIR
MASS OVER THE SOUTHERN HALF OF NEW HAMPSHIRE AND FAR SOUTHWEST
MAINE. GIVEN THE HIGH INSTABILITY AND INCREASING SHEAR... SOME OF
THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. AS THE STORMS RIDE ALONG A WARM FRONTAL BOUNDARY THE LOW
LEVEL TURNING OF THE WINDS WILL ADD A THREAT FOR AN ISOLATED
TORNADO. SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 11 PM FOR
NEW HAMPSHIRE AND YORK COUNTY IN MAINE.

EXPECT STORMS TO EVENTUALLY FORM INTO A LARGER COMPLEX OF STORMS
AND MOVE ACROSS THE AREA OVERNIGHT. COULD SEE MUCH OF THE ACTIVITY
MOVE EAST BY MIDNIGHT. TEMPERATURES WILL BE WARM OVERNIGHT AS LOW
LEVEL HUMIDITY REMAINS HIGH. SOME LOCATIONS MAY NOT FALL BELOW 70
DEGREES.

&&

.SHORT TERM /MONDAY AND MONDAY NIGHT/...
COLD FRONT WILL HAVE MOVED THROUGH THE AREA BEFORE DAYBREAK...
BRINGING ANY LINGERING SHOWERS OR STORMS TO AN END. LOW LEVEL
MOISTURE WILL BE A LITTLE SLOW IN ERODING OVER COASTAL MAINE BUT
IT WILL BE GENERALLY A DRIER DAY WITH WARM TEMPERATURES ONCE
AGAIN.

WITH DRIER AIR IN PLACE EXPECT A COOLER NIGHT MONDAY NIGHT WITH
TEMPERATURES FALLING INTO THE 50S AND 60S.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
FOR THE OUTLOOK PERIOD GENERALLY A MEAN LONG WAVE TROUGH POSITION
REMAINS ACROSS THE NORTHEAST SO A LACK OF HEAT AND HUMIDITY
SHOULD BE HIGHLIGHTED.

A SHORT WAVE CLIPPER SYSTEM WITH AN ASSOCIATED SURFACE COLD FRONT
WILL ROTATE AROUND THE BASE OF THE MEAN TROUGH IN THE EAST AND MOVE
ACROSS THE AREA TUESDAY AND TUESDAY NIGHT. THIS WILL CAUSE SHOWERS
AND THUNDERSTORMS ACROSS THE AREA. THEN FOR THE REST OF THE WEEK
THE UPPER TROUGH OF LOW PRESSURE SETTLES OVER NEW ENGLAND WITH A
CYCLONIC FLOW ALOFT AND DRY NORTHWEST FLOW IN THE LOWER LEVELS.
THIS WILL MEAN COMFORTABLE TEMPERATURES AND LOW HUMIDITIES TO
PERSIST WITH DRY CONDITIONS. DUE TO THE COOL AIR MASS ALOFT AN
ISOLATED AFTERNOON DIURNAL SHOWER OR THUNDERSTORM CAN'T BE RULED
OUT...ESPECIALLY IN THE MOUNTAINS. TEMPERATURES WILL BE PLEASANTLY
COOL WITH DAYTIME HIGHS GENERALLY IN THE 70S TO AROUND 80 AND
OVERNIGHT LOWS IN THE 50S TO LOWER 60S.
&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
SHORT TERM... VFR CONDITIONS EXPECTED TODAY BUT SCATTERED
THUNDERSTORMS WILL BE DEVELOPING THIS EVENING. MUCH OF THE
THUNDERSTORM ACTIVITY WILL MOVE EAST OF THE AREA BY MIDNIGHT.
COULD SEE SOME FOG DEVELOPING OVERNIGHT ESPECIALLY IN AREAS WHICH
GET A GOOD SOAKING DURING THE EVENING.

LONG TERM...MVFR TO IFR POSSIBLE IN SHOWERS AND THUNDERSTORMS ON
TUESDAY INTO TUESDAY EVENING FOLLOWED BY MAINLY VFR CONDITIONS
THE REST OF THE WEEK.

&&

.MARINE...
SHORT TERM... WEAK PRESSURE GRADIENT LEADS TO LIGHT WINDS AND
FAIRLY CALM SEAS.

LONG TERM...SUB-SCA CONDITIONS ARE CURRENTLY EXPECTED TUESDAY THROUGH
THE REST OF THE WEEK.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

NEAR TERM... KIMBLE
SHORT TERM... KIMBLE
LONG TERM... MARINE
Hazardous weather outlook, Jul 19, 3:30 PM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
330 PM EDT SUN JUL 19 2015

MEZ018-023-NHZ001>015-201930-
INTERIOR YORK-COASTAL YORK-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH NH-
330 PM EDT SUN JUL 19 2015

...SEVERE THUNDERSTORM WATCH 442 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ153-MEZ007>009-012>014-019>022-024>028-201930-
CASCO BAY-NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
330 PM EDT SUN JUL 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND WESTERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>152-154-201930-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
330 PM EDT SUN JUL 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL
WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL
WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL
WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME OF THE STORMS COULD BE
STRONG AND THERE IS AN OUTSIDE CHANCE OF A SEVERE THUNDERSTORM.
THE PRIMARY THREAT WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 19, 4:06 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
406 PM EDT SUN JUL 19 2015

NHZ006-010-192030-
SOUTHERN CARROLL NH-STRAFFORD NH-
406 PM EDT SUN JUL 19 2015

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHERN CARROLL COUNTY IN NEW HAMPSHIRE
  STRAFFORD COUNTY IN NEW HAMPSHIRE

* UNTIL 430 PM EDT

* AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR OSSIPEE...MOVING TO THE SOUTHEAST AT 20
  MPH.

* NICKEL SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED
  WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  OSSIPEE...
  WOLFEBORO...
  WAKEFIELD...
  BROOKFIELD...
  AND TUFTONBORO.

LAT...LON 4347 7101 4353 7117 4354 7116 4356 7120
      4355 7121 4356 7123 4357 7126 4362 7132
      4376 7124 4369 7098 4357 7097 4354 7095
      4354 7096
TIME...MOT...LOC 2005Z 293DEG 19KT 4365 7120

MBC
Local storm report, Jul 19, 4:20 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
420 PM EDT SUN JUL 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     HAIL             1 SSE ROCHESTER         43.29N  70.97W
07/19/2015  E2.50 INCH       STRAFFORD          NH   TRAINED SPOTTER

&&

EVENT NUMBER GYX1500091

CEMPA
Special weather statement, Jul 19, 4:27 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
427 PM EDT SUN JUL 19 2015

NHZ002-192115-
SOUTHERN COOS NH-
427 PM EDT SUN JUL 19 2015

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHERN COOS COUNTY IN NEW HAMPSHIRE

* UNTIL 515 PM EDT

* AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM NEAR BETHLEHEM...MOVING TO THE EAST
  AT 20 MPH.

* DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
  THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MOUNT WASHINGTON...
  RANDOLPH...
  JEFFERSON...
  CARROLL...
  AND WHITEFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

THIS STORM MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR
ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 4449 7128 4422 7127 4425 7146 4426 7147
      4426 7148 4427 7158 4430 7159 4432 7165
      4436 7168
TIME...MOT...LOC 2024Z 264DEG 15KT 4433 7161

MARINE
Local storm report, Jul 19, 4:32 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
432 PM EDT SUN JUL 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HAIL             SOUTH BERWICK           43.23N  70.81W
07/19/2015  M1.00 INCH       YORK               ME   TRAINED SPOTTER

            TAKING LEAVES OFF TREES

&&

EVENT NUMBER GYX1500092

CEMPA
Special weather statement, Jul 19, 4:43 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
443 PM EDT SUN JUL 19 2015

MEZ018-NHZ006-192115-
INTERIOR YORK ME-SOUTHERN CARROLL NH-
443 PM EDT SUN JUL 19 2015

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  INTERIOR YORK COUNTY IN MAINE
  SOUTHERN CARROLL COUNTY IN NEW HAMPSHIRE

* UNTIL 515 PM EDT

* AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR WOLFEBORO...MOVING TO THE EAST AT 30
  MPH.

* DIME SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED
  WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ACTON...
  SHAPLEIGH...
  WAKEFIELD...
  AND BROOKFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

THIS STORM MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR
ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 4351 7096 4354 7096 4352 7099 4352 7104
      4353 7104 4353 7112 4357 7113 4354 7116
      4355 7119 4363 7123 4371 7088 4350 7084
TIME...MOT...LOC 2041Z 260DEG 26KT 4357 7114

MARINE
Special weather statement, Jul 19, 5:00 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
500 PM EDT SUN JUL 19 2015

NHZ002>004-006-192145-
NORTHERN GRAFTON NH-NORTHERN CARROLL NH-SOUTHERN CARROLL NH-
SOUTHERN COOS NH-
500 PM EDT SUN JUL 19 2015

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
  NORTHERN CARROLL COUNTY IN NEW HAMPSHIRE
  SOUTHERN CARROLL COUNTY IN NEW HAMPSHIRE
  SOUTHERN COOS COUNTY IN NEW HAMPSHIRE

* UNTIL 545 PM EDT

* AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
  LITTLETON TO 11 MILES NORTH OF SANDWICH...MOVING TO THE EAST AT 35
  MPH.

* DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
  THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS
  LINE OF STORMS.

* LOCATIONS IMPACTED INCLUDE...
  BETHLEHEM...
  CONWAY...
  LINCOLN...
  CRAWFORD NOTCH...
  AND SUGAR HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

THESE STORMS WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4434 7155 4391 7101 4391 7148 4425 7204
TIME...MOT...LOC 2057Z 280DEG 30KT 4417 7182 4395 7146

MARINE

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 2:32 AM EDTSpecial Weather StatementGYXLincoln58 min
Jul 19, 3:33 AM EDTSpecial Weather StatementGYXKnox42 min
Jul 19, 3:28 PM EDTSevere Thunderstorm WarningGYXYork62 min
Jul 19, 4:11 PM EDTSevere Thunderstorm WarningGYXYork49 min
Jul 19, 4:35 PM EDTSpecial Marine WarningGYX55 min
Jul 19, 4:58 PM EDTSevere Thunderstorm WarningGYXYork20 min
Jul 19, 5:02 PM EDTSevere Thunderstorm WarningGYXYork43 min
Jul 19, 5:35 PM EDTSevere Thunderstorm WarningGYXOxford, York55 min
Jul 19, 5:36 PM EDTSevere Thunderstorm WarningGYXOxford39 min
Jul 19, 5:43 PM EDTSevere Thunderstorm WarningGYXCumberland, Oxford, York30 min
Jul 19, 6:00 PM EDTSevere Thunderstorm WarningGYXYork28 min
Jul 19, 6:27 PM EDTSevere Thunderstorm WarningGYXYork48 min
Jul 19, 6:36 PM EDTSpecial Weather StatementGYXOxford24 min
Jul 19, 7:30 PM EDTSevere Thunderstorm WarningGYXOxford45 min
Jul 19, 7:36 PM EDTSpecial Weather StatementGYXYork39 min

Nearby

Severe Thunderstorm Warnings in Maine, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.